MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY
Catalog Number INTL15
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient was getting straight intermittent catheterization, and the tubing detached, from the drainage tubing system and catheter was lodged in the patient.It was unknown what medical intervention was provided.Per additional information received via email on 09 oct 2024, there was patient harm.They were assuming that there was detachment.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.The dhr review could not be performed without a lot number.No actions can be taken at this time since a root cause was not identified.The instructions for use were found adequate and state the following: proper techniques for urinary catheter insertion.¿ perform hand hygiene immediately before and after insertion.¿ insert urinary catheters using aseptic technique and sterile equipment.¿ use the smallest catheter possible, consistent with good drainage.¿ document the indications for catheter insertion, date and time of catheter insertion, and individual who inserted catheter.Indications for use: pvc & red rubber: for urological use only.Silicone: intended for use for bladder management including urine drainage, collection and measurement.The devices are generally passed to the urinary bladder via the urethra.1.Wash hands and don clean gloves.2.Explain procedure to patient and open peri-care kit.3.Use the provided packet of wipes to cleanse patient¿s periurethral area.4.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel.5.Using proper aseptic technique open csr wrap.6.Don sterile gloves.7.Place underpad beneath patient, plastic/¿shiny¿ side down.Note: use caution to maintain aseptic technique.8.Position fenestrated drape on patient.9.Saturate 3 foam swab sticks in povidone iodine.10.Lubricate catheter.11.Prepare patient with 3 foam swab sticks saturated in povidone iodine.Use the nondominant hand for the genitalia and the dominant hand for the swabs.Note: use use each swab stick for one swipe only.Female patient: with a downward stroke cleanse the right labia minora and discard the swab.Do the same for the left labia minora.With the last swabstick cleanse the middle area between the labia minora male patient: cleanse the penis in a circular motion starting at the urethral meatus and working outward.12.Proceed with catheterization in usual manner using the dominant hand a.When catheter tip has entered bladder, urine will be visible in the drainage tube.13.Document procedure according to hospital protocol.Bard® ez-lok¿ sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip collection devices (fig.1b).Bd vacutainer® urine products can be used for collection, storage, and transport of urine specimens from a urinary catheter.1.Swab surface of bard® ez-lok¿ sampling port with antiseptic (fig.2) e.G., site-scrub¿ ipa device which is an effective disinfecting agent for luer hubs.2.Using aseptic technique, position the collection device in the center of the sampling port.Press the device firmly and twist gently to access the sampling port.(fig.3) 3.If using bd vacutainer® luer-lok¿ access device (fig.4), collect urine into the bd vacutainer® tubes per hospital protocol.If using syringe, slowly aspirate urine sample into syringe and transfer to collection cup or follow hospital protocol.4.After sample is obtained, discard collection device according to hospital protocol.5.Follow established hospital protocol for specimen labeling and transport to lab.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient was getting straight intermittent catheterization, and the tubing detached, from the drainage tubing system and catheter was lodged in the patient.It was unknown what medical intervention was provided.Per additional information received via email on (b)(6) 2024, there was patient harm.They were assuming that there was detachment.

Brand Name
SURESTEP INTERMITTENT CATHETER TRAY
Common Device Name
INTERMITTENT CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20533066
Report Number1018233-2024-06776
Device Sequence Number20493329
Product Code KOD
UDI-Device Identifier00801741183171
UDI-Public(01)00801741183171
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINTL15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown